How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 10882
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

I believe my dog got into a pill bottle that was not closed

Customer Question

I believe my dog got into a pill bottle that was not closed properly and ate 2 625 mg Welchol tablets...there was at least another pill that was wet, like he licked it.. the dog is a border terrier/schnauzer mix about 21 lbs....how toxic can this be and should I rush him to the ER
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. John replied 1 year ago.
Hello. My name is***** will be happy to help you. I don't suspect you will have an issue here. With controlled studies they did of the drug, dogs given 3 times the human adult dosage did not have any adverse effects. At most, you may see some vomiting or diarrhea, but cholesterol lowering medications in general do not carry a serious toxicity in dogs with a one time over dosage. The problem tends to be more with long term dosing of these medications. If you notice a lot of vomiting, bloody stools, extreme lethargy, pale gums or abdominal pain; I would have him seen by your vet immediately. Otherwise, it should be safe to watch him. Please let me know if you have any other questions or concerns. Hope this helps.